Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 3, 2005, 1:07 AM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 1:07 AM PDT (08:07 UTC)
- Expired
- Aug 3, 2005, 1:47 AM PDT
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 147 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 030807 SVRVEF AZC015-CAC071-030845- /O.NEW.KVEF.SV.W.0059.050803T0807Z-050803T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 107 AM PDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITY OF LAKE HAVASU CITY * UNTIL 145 AM PDT(145 AM MST) * AT 101 AM PDT(101 AM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE HAVASU CITY. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HAVASU CITY BY 125 AM PDT(125 AM MST) THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3446 11447 3433 11432 3446 11411 3461 11431 $$ JGA
1 follow-up statement
000 WWUS55 KVEF 030847 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 146 AM PDT WED AUG 3 2005 AZC015-CAC071-030852- /O.EXP.KVEF.SV.W.0059.000000T0000Z-050803T0845Z/ MOHAVE AZ-SAN BERNARDINO CA- 146 AM PDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES EXPIRED AT 145 AM PDT 145 AM MST)... AT 141 AM...DOPPLER RADAR INDICATED THE THUNDERSTORM PREVIOUSLY OVER LAKE HAVASU CITY HAD WEAKENED AND MOVED NORTHWEST OVER THE REMOTE AREA BETWEEN HIGHWAY 95 AND LAKE HAVASU CITY. HEAVY RAIN OCCURRED ON THE NORTH SIDE OF LAKE HAVASU CITY WITH SOME AREAS RECEIVING OVER ONE INCH OF RAINFALL IN LESS THAN AN HOUR. RAINFALL HAS DIMINISHED BUT RUNOFF MAY PRODUCE SOME SHALLOW WATER OVER ROADS UNTIL AROUND 3 AM. LAT...LON 3446 11447 3433 11432 3446 11411 3461 11431 $$ JGA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:45 PM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 2, 9:45 PM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 PM PDT TUE AUG 2 2005 .SYNOPSIS...HIGH PRESSURE TO THE EAST OF THE SOUTHERN GREAT BASIN AND MOHAVE DESERT WILL CONTINUE TO KEEP MOIST AND UNSTABLE CONDITIONS ACROSS THE REGION. THIS WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA INTO THE END OF THE WEEK. && .UPDATE...OUTFLOW BOUNDARY FROM EARLIER SEVERE THUNDERSTORMS NEAR MESQUITE PUSHED SOUTH THROUGH LAS VEGAS VALLEY/LAKE MEAD EARLIER AND NOW CONTINUES TO PUSH SOUTH INTO SOUTHERN CLARK COUNTY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING BEHIND THIS BOUNDARY AND AT THIS HOUR CONTINUE MOSTLY OVER SOUTHEAST LAS VEGAS VALLEY...LAKE MEAD NRA AND NORTHEAST CLARK COUNTY. STORMS NOT THAT STRONG BUT DEFINITELY CAPABLE OF PRODUCING A QUICK QUARTER INCH OF RAIN. STORMS WILL COME TO AN END AFTER MIDNIGHT. NEXT AREA OF CONCERN TONIGHT DEALS WITH MCS OVER SOUTH CENTRAL ARIZONA. OUTFLOW BOUNDARY/ASSOCIATED THUNDERSTORMS MOVING THROUGH PHOENIX METRO AREA PRESENTLY. SOUTHERN MOHAVE COUNTY DID NOT SEE ANY STORMS TODAY AND IS RIP TO GO. STORMS DRIFTING SOUTHWEST IN YAVAPAI COUNTY MAY MERGE WITH MCS AND MOVE INTO SOUTHERN MOHAVE COUNTY AFTER MIDNIGHT. IF STORMS DEVELOP HEAVY RAIN WILL BE A PROBLEM. FOR TOMORROW LOOKS LIKE MOISTURE WILL REMAIN EAST OF A LINE FROM TWENTYNINE PALM-LAS VEGAS-CALIENTE FOR ISOLATED/SCATTERED THUNDERSTORM COVERAGE. WEST DRY/STABLE. WILL ATTEMPT TO GET UPDATED ZONE OUR PRIOR TO 10 PM. && .PREV DISCUSSION...320 PM PDT TUE AUG 2 2005...UPPER TROUGH MOVING ACROSS THE PACNW HAS BROUGHT A MORE WESTERLY AND DRIER FLOW TO THE WESTERN PORTION OF THE CWA... HOWEVER LITTLE EFFECT ON THE EASTERN PORTION. CONVECTION HAS ONCE AGAIN FIRED OFF ACROSS MAINLY LINCOLN/CLARK/MOHAVE COUNTIES WITH LOCALIZED HEAVY RAIN AND SOME HAIL REPORTS. MAIN AREA OF CONCERN WILL CONTINUE TO BE THE ABOVE AREA FOR THE NEXT SEVERAL HOURS AS -2/-4 LI REMAIN OVER THE AREA THROUGH THE EVENING HOURS WITH CAPE VALUES PUSHING 1600 J/KG OR GREATER. BY WEDNESDAY UPPER TROUGH TO HAVE SHIFTED EAST WITH RIDGE BUILDING BACK OVER THE CWA BY 00Z THURSDAY AND THEN REMAINS OVER THE AREA INTO THURSDAY WITH THE CENTER OVER NV/UT BY 00Z FRI. ALTHOUGH DO NOT BELIEVE MUCH WESTWARD MOVEMENT OF MOISTURE WILL BE SEEN ON WEDNESDAY WITH MAIN AREA SIMILAR TO TODAY...BY THURSDAY...PATTERN SHOULD ALLOW MOISTURE TO PUSH FURTHER WEST AND WILL BROADEN THE AREAL COVERAGE OF THUNDERSTORMS FOR THURSDAY AFTERNOON. OVERALL HAVE KEPT POPS IN THE ISOLATED/SCATTERED CATEGORY...BUT MAY NEED TO BUMP MOUNTAIN POPS UP LATER. WITH THE AFTERNOON CONVECTION...DAYTIME HEATING TO BE LIMITED WITH MOST READINGS RUNNING NEAR TO SLIGHTLY BELOW NORMAL. .LONG TERM...LONG RANGE MODELS CONTINUE TO KEEP HIGH OVER THE DESERT SOUTHWEST THROUGH THE FIRST OF NEXT WEEK. MOISTURE SHOULD RETURN TO THE WESTERN PORTIONS OF THE AREA BY FRIDAY...AND WITH LIGHT FLOW ALOFT UNDER RIDGE TO KEEP MOISTURE WILL THEN REMAINING OVER THE CWA THROUGH THE LONG TERM. THUS MOISTURE/UNSTABLE AMS TO KEEP MAINLY DIURNAL THUNDERSTORM CYCLE GOING THROUGH THE PERIOD. TEMPS TO REMAIN NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. THUNDERSTORMS IN THE SOUTHEAST LAS VEGAS VALLEY WILL DRIFT EAST AWAY FROM MCCARRAN AIRPORT BETWEEN 05Z-06Z. CONVECTION TO BE MAINLY OVER THE PEACH SPRING/MORMON MESA CORRIDORS TONIGHT. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/PIERCE
Hazardous weather outlook, Aug 2, 11:00 AM PDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT TUE AUG 2 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-031800- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1100 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TUESDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 3, 2:16 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 44 min |
| Aug 3, 2:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 2, 5:04 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 2, 5:34 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 3, 3:44 AM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 3, 5:45 AM PDT | Flash Flood Warning | VEF | Mohave | 90 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.